MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE EXTRA SPORT GUIDE WIRE WITH MICROGLIDE COATING

AV-TEMECULA-CT ACS HI-TORQUE EXTRA SPORT GUIDE WIRE WITH MICROGLIDE COATING
Catalog Number 22235M
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the tip of the guide wire became stuck with the deployed stent, such that any attempt to retract the device in this entrapped state would have resulted in tensile or torsional loads beyond its design limits causing the guide wire to detach.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery.A 014 s'port guide wire was inserted into the lesion and a 2.25x18mm xience alpine stent was implanted proximally.The guide wire was pulled back and a 2.25x23mm xience alpine stent delivery system (sds) was advanced.An attempt to advance the 2.25x23mm xience alpine stent distally was made; however, it could not cross past the 2.25x18mm xience alpine stent.The 2.25x23mm xience alpine sds was removed; however, the guide wire became stuck in the stent.The guide wire separated and a micro snare gooseneck retrieval wire was used to remove the distal tip of the guide wire.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
ACS HI-TORQUE EXTRA SPORT GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6220412
Report Number2024168-2017-00045
Device Sequence Number52760
Product Code DQX
UDI-Device Identifier08717648079603
UDI-Public(01)08717648079603(17)180331(10)6040761
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K060449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number22235M
Device Lot Number6040761
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2016
Initial Report FDA Received Date01/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: XIENCE ALPINE (X2)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight98